# SDR 95ZZZX2885

- Difficulty date: May 18, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N331MB
- Make and model: Piper PA-31-350
- Aircraft serial: 317405455
- System (JASC): 2434 · DC Generator-Alternator
- Part: Fan
- Part number: 902241
- Condition: Cracked
- Location: Alternator
- Part time: 833 hours
- Component: Prestolite, ALU8421LS
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ALTERNATOR FAN WAS SUSPECTED TO BE CRACKED DUE TO FACE PLATE RUBBING THE DRIVE BELT.  ALTERNATOR WAS REMOVED AND FAN DISASSEMBLED. THERE WAS A CRACK FROM OUT OF THE DRIVE KEY HOLE, SPIRALING APPROXIMATELY ONE-HALF WAY AROUND THE FAN THEN GOING STRAIGHT TO A BLADE CUT OUT.  A SECOND CRACK HAD STARTED TO FORM A 'Y'.  THIS WAS ALSO GOING TOWARD A BLADE CUT OUT.  HAD IT PROGRESSED, APPROXIMATELY ONE-THIRD OF THE FAN WOULD HAVE DEPARTED THE ASSEMBLY.
